Jump to content
Important Survey - Please Participate ×

I don't know if I had a mini stroke or TIA and now I am very worried


[fu...]

Recommended Posts

I am 31yo and I am tapering V, taking 0.75mg per day.

 

I was stressed at work 2 days ago but I was also obsessed about finishing something. I was noticing that I was about to enter "overheat" mode, something that I feel once in a while in my taper. I continued working even tired and stressed, obsessed that I could only chill if the job was finished.

 

Then, I felt as if a lot of blood flowed to my head, became confused and my blood pressure raised for a few minutes.

 

After this, it was bad and it was not stopping: the right temple of my head was burning, my right arm was weak, I was confused and I was barely able to type on my celphone. My BP and heart rate were normal on this. Even with these normal measures was almost unbearable to be in my place... my head was a nonstop mess.

 

Then, 1 hour has passed and I was still feeling this intense heat on my right temple and my right side was weak. Hard to talk normally to my parents. I lost for a while a part of the sensibility of my right hand. Still problematic to type on the phone.

 

2 hours later my head were better but still burning in the right side. My right arm were stronger but still weak. My little finger from the right hand with less sensitivity. Then I decided to take my V dosage 4 hours before the usual scheduled hour.

 

I even woke up the next day with these symptoms on: my right hand and side in general dumber and it was still a bit hard to type on my phone.

 

Now, I know how wd can simulate a bunch of extreme and strange symptoms, but I am very worried about this "right side losing sensibility" thing as well as the fact that I had this after working/thinking too much on wd.

 

I did a CT can yesterday at an hospital, 12 hours after the episode, and nothing strange was found. But now I am worried that maybe it was a ministroke that left no signs with this raising the chances of a stroke. Again, the one side thing really worried me. I am afraid that the stress + wd symptoms might have created a scenario that caused a stroke or something like this.

 

Any similar experience on these kind of symptoms? I am still tapering at 0.75mg of Valium (third day after a decrease from 1mg).

 

Right now the sensibility in my arm/hand seems normal. I know, I will stop pushing myself too much on my job. But what do you think I had? Was it still anxiety + wd related or did I go too far?

 

Any help on this would be nice. Preferably positive messages or comments that give me hope or a good feeling.

 

Anyone had this? Is it from wd only?

Link to comment
Share on other sites

I am no expert but wouldn’t the symptoms of weakness still be there if it was a stroke?  And you had a CT scan. Did you ask the doctor if they would have noticed anything if you had a stroke?  If not, you should still ask him.  Withdrawal can do terrible awful things, and then panic on top of it only makes it much worse.  But if you are that afraid, perhaps go to a neurologist, tell him what happened and see what he says. 
Link to comment
Share on other sites

fullofdetermination- Sorry for this frightening experience. Very glad you sought help and had the CT. Agree with Cberg that if you're not settled with their diagnosis, please pursue it further. Even if the answer is yes it's withdrawal, that's piece of mind.

 

Not medical advice just information- The body and face are wired to the brain differently. A stroke will cause symptoms on the same side of the face as the brain while it will cause body symptoms on the opposite side.

Expl: R brain- R face, L body side. Because of this, your symptoms don't follow that pattern. That said, not going to speculate what might be happening. Please seek further workup.

 

If all the testa are OK and it's just WD:

Glutamate is an excitatory neurotransmitter that can cause rises in histamine and inflammatory responses. It goes up with WD as their's little GABA to counterbalance. The enzymes that tear things apart can become overwhelmed.  NDMA receptors can get hyperactive and cause all kinds of issues.

 

Viruses can irritate nerves too that's why flus give raging headaches and body aches. Shingles can cause burning, tingling, and even blisters along nerves. It is caused by a form of herpes virus that 's related to chickenpox. Lots of potential contributors that are not permanent.

 

Hang in there. Consider getting evaluated and then please check back in to let us know how it's going.

Link to comment
Share on other sites

Hey guys,

 

Thank you for the answers.

 

Cberg - That is the problem with the TIA, symptoms can hang there for a few hours and then the event might go unnoticed on some of the image exams. What really bothers me is that my symptoms were so specific with this right side thing... The doctor made a few tests (I went to the hospital in the next day) asking me to raise my arms, turn my head, smile, look to different directions and simple stuff. All them ok but I wonder if this + CT scan were enough: it's not a very good hospital and this covid thing doesn't help at all... I don't know how qualified the doctor was, and I don't know how much more subtle the signs of a previous TIA might be. I guess I will indeed schedule a neurologist or something. I hope I didn't go too far when I was working...

 

hohhot - Yeah, I think I will seek a new consultation with a neurologist. Interesting this test you mentioned, it's good to know, but I might not be able to check this as my face was normal during the whole event. What I really am afraid is that I had a TIA, and it seems that a TIA can raise the chances of having an stroke... knowing this for sure would drive some micro decisions of mine: I don't want to take aspirin daily because I already have tinnitus and I know NSAIDS are ototoxic, but I would take if I was sure I was in danger.

 

The virus thing is really something to think about: my parents had covid-19 and I had no symptoms while my mom now is still recovering.

 

I feel awful with the possibility of having done something with myself for a stupid work. And I hate what I am doing to my parents, giving stress and dark vibes that they don't deserve at all.

Link to comment
Share on other sites

I would agree with hohhot. Seek further medical attention. Cts are not always the best way to visualize a stroke. However, I also dont want you to panic. The liklihood is strong that this was due to benzos and benzo wd, which can produce symptoms that sure feel like something really bad medically. And this is so because benzos work on your BRAIN. Period.

I know you are scared. I was too, when stuff like this happened to me. OMG, how awful to feel so out of control, and thinking you have just gone plumb insane. That IS benzo wd.

One question: How old are you?

Just so you know, east is an RN of many years,. I dont know it all. NOT! LOL! If I did, I would never have taken benzos, would I? But I do know a tiny bit about medicine and health. And age does play a part in CVAs and TIAs. A history of hypertension is a biggie too.

I cannot advise you medically. Thats a big no no here. But I can try to sort of advise you, if you want me to. I do think you need more work up, if only to make you feel better. And if all of that is positive, chalk this up to benzo wd, "The Great Pretender."

Let me know what happens, please. I do worry. I do care.

east

Link to comment
Share on other sites

eastcoast62, thank you so much for the kind words, the empathy and effort.

 

I am 31 years old and my birthday is in August.

 

I have no history of hypertension, its usually 120/80. But in this stage of tapering my BP can skyrocket (160/10) when I feel anxious due to a important meeting for example. But this is not so frequent.

 

RN I am uncertain if I should reinstate or updose back to 1.25mg (I am in my third day of 0.75mg of V).

 

I also have some CBD oil here but I never used and I am considering trying only when I finish my taper.

 

Did you ever have something so intense that gave you weakness in one of your arms?

Link to comment
Share on other sites

×
×
  • Create New...